MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE 95 CM GUIDE SHEATH STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDOS INTERNATIONAL SARL CEREBASE 95 CM GUIDE SHEATH STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section b3: date of event: the date of the event is not known.Section e1: the name, phone and email address of the initial reporter are not available/reported.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31024631) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy for an ischemic stroke, the complaint device, a 95cm cerebase da guide sheath (gs9095sd/31024631) was reported as has been broken in the hub connection (proximal part), causing a leak of saline to flow outside the catheter.It could not be used to continue the procedure and was removed.There was no report of any negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to include the additional event information received on (b)(6)2023.[additional information]: on (b)(6)2023, additional information was received.Per the information, the patient is a 77-year old female.The procedure was mechanical thrombectomy targeting an ¿m2 (mid-artery trifurcation).¿ the procedure was not an adapt (direct aspiration first pass technique), it was ¿catch mini stent retriever.¿ the vessel was not excessively tortuous.Excessive force had not been applied to the device.When the cracks on the microcatheter was noticed, it was ¿before going forward with the microcatheter.¿ the procedure was completed with the replacement of the cerebase with another catheter (unspecified brand).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to include the additional event information received on 02-oct-2023.[additional information]: on 02-oct-2023, additional information was received.The information indicated that the procedure date was (b)(6) 2023.In response to the question of how the procedure was completed, the response received was, ¿it was necessary to remove cerebase.¿ per the additional information, there was no patient injury due to the alleged product issue.The reported issue did result in a 15-minute procedure delay; however, it was not stated if the delay was clinically significant.Section e.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 09-nov-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 95cm cerebase da guide sheath was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the device fractured just next to the id band.No other damages were found.The entire length of the device was inspected under a microscope and no other damages were found in the device.The fracture was inspected, and it was observed that the braid mesh was exposed by the fracture, presumably due to kinking.The device was connected to a lab sample syringe and then was flushed.Water was coming out from the fracture found.The inner diameter (id) and outer diameter (od) were measured and confirmed to be within specifications.The reported issue regarding the catheter being broken in the hub connection causing a leakage was confirmed based on the appearance of the returned device.The fractured condition observed during the visual inspection is secondary to the catheter being kinked and suggests that inadequate manipulation may have contributed to the defect encountered.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) includes precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A review of manufacturing documentation associated with this lot (31024631) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following caution: ¿ carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREBASE 95 CM GUIDE SHEATH STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17750259
Report Number3008114965-2023-00640
Device Sequence Number7165492
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGS9095SD
Device Lot Number31024631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/02/2023
11/09/2023
11/22/2023
11/28/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/03/2023
11/09/2023
11/22/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale